Advertisement

Generalized Lagrange Identity for Discrete Symplectic Systems and Applications in Weyl–Titchmarsh Theory

  • Roman Šimon HilscherEmail author
  • Petr Zemánek
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 102)

Abstract

In this paper we consider discrete symplectic systems with analytic dependence on the spectral parameter. We derive the Lagrange identity, which plays a fundamental role in the spectral theory of discrete symplectic and Hamiltonian systems. We compare it to several special cases well known in the literature. We also examine the applications of this identity in the theory of Weyl disks and square summable solutions for such systems. As an example we show that a symplectic system with the exponential coefficient matrix is in the limit point case.

Keywords

Lagrange Identity Symplectic System Discrete Symplectic Weyl Titchmarsh Theory Weyl Discs 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

The first author was supported by the Czech Science Foundation under grant P201/10/1032. The second author was supported by the Program of “Employment of Newly Graduated Doctors of Science for Scientific Excellence” (grant number CZ.1.07/2.3.00/30.0009) co-financed from European Social Fund and the state budget of the Czech Republic.

References

  1. 1.
    Atkinson, F.V.: Discrete and Continuous Boundary Problems. Academic Press, London (1964)zbMATHGoogle Scholar
  2. 2.
    Bohner, M., Došlý, O., Kratz, W.: An oscillation theorem for discrete eigenvalue problems. Rocky Mt. J. Math. 33(4), 1233–1260 (2003)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bohner, M., Došlý, O., Kratz, W.: Sturmian and spectral theory for discrete symplectic systems. Trans. Amer. Math. Soc. 361(6), 3109–3123 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bohner, M., Sun, S.: Weyl–Titchmarsh theory for symplectic difference systems. Appl. Math. Comput. 216(10), 2855–2864 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Clark, S., Gesztesy, F.: On Weyl–Titchmarsh theory for singular finite difference Hamiltonian systems. J. Comput. Appl. Math. 171(1–2), 151–184 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Clark, S., Zemánek, P.: On a Weyl–Titchmarsh theory for discrete symplectic systems on a half line. Appl. Math. Comput. 217(7), 2952–2976 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Došlý, O.: Symplectic difference systems with periodic coefficients: Krein’s traffic rules for multipliers. Adv. Differ. Equ. 2013(85), 13 (2013)Google Scholar
  8. 8.
    Došlý, O.: Symplectic difference systems: natural dependence on a parameter. In: Proceedings of the International Conference on Differential Equations, Difference Equations, and Special Functions (Patras, 2012), Adv. Dyn. Syst. Appl., 8(2), 193–201 (2013)Google Scholar
  9. 9.
    Došlý, O., Kratz, W.: Oscillation theorems for symplectic difference systems. J. Differ. Equ. Appl. 13(7), 585–605 (2007)CrossRefzbMATHGoogle Scholar
  10. 10.
    Jirari, A.: Second order Sturm-Liouville difference equations and orthogonal polynomials. Mem. Amer. Math. Soc. 113(542), 138 (1995)MathSciNetGoogle Scholar
  11. 11.
    Kratz, W., Šimon Hilscher, R.: A generalized index theorem for monotone matrix-valued functions with applications to discrete oscillation theory. SIAM J. Matrix Anal. Appl. 34(1), 228–243 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Krein, M. G.: Foundations of the theory of \(\lambda \)-zones of stability of a canonical system of linear differential equations with periodic coefficients. In: Leifman, L.J. (ed.) Four Papers on Ordinary Differential Equations, Amer. Math. Soc. Transl. (2), Vol. 120, pp. 1–70, AMS (1983)Google Scholar
  13. 13.
    Răsvan, V.: Stability zones for discrete time Hamiltonian systems. Arch. Math. (Brno) 36(5), 563–573 (2000)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Răsvan, V.: On stability zones for discrete-time periodic linear Hamiltonian systems. Adv. Differ. Equ. 2006, Art. 80757, 1–13 (2006)Google Scholar
  15. 15.
    Shi, Y.: Spectral theory of discrete linear Hamiltonian systems. J. Math. Anal. Appl. 289(2), 554–570 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Shi, Y.: Weyl–Titchmarsh theory for a class of discrete linear Hamiltonian systems. Linear Algebra Appl. 416, 452–519 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Šimon Hilscher, R.: Oscillation theorems for discrete symplectic systems with nonlinear dependence in spectral parameter. Linear Algebra Appl. 437(12), 2922–2960 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Šimon Hilscher, R., Zemánek, P.: Weyl disks and square summable solutions for discrete symplectic systems with jointly varying endpoints. Adv. Differ. Equ. 2013(232), 18 (2013)Google Scholar
  19. 19.
    Šimon Hilscher, R., Zemánek, P.: Weyl–Titchmarsh theory for discrete symplectic systems with general linear dependence on spectral parameter. J. Differ. Equ. Appl 20(1), 84–117 (2014)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Department of Mathematics and Statistics, Faculty of ScienceMasaryk UniversityBrnoCzech Republic

Personalised recommendations